Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 10, NWS Tampa Bay, FL

March 16, 2018Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 16, 2018, 2:17 PM EDT for Polk County, Florida. It took effect at Mar 17, 2018, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2018, 2:17 PM EDT (18:17 UTC)
In effect from
Mar 17, 2018, 2:00 PM EDT
Expired
Mar 17, 2018, 8:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS82 KTBW 161817
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
217 PM EDT Fri Mar 16 2018

...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND
INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF
CRITICALLY LOW HUMIDITIES TODAY... 

...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND 
LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY...

.Dry air will remain in place across the region through Saturday.
The dry air will support long durations of humidity values below
35 percent. This combined with high ERC values will support 
Red Flag conditions within the warning areas.

FLZ052-170800-
/O.UPG.KTBW.FW.A.0004.180317T1800Z-180318T0000Z/
/O.NEW.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/
/O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/
Polk-
217 PM EDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW 
HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY FOR 
HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES...


The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 2 PM to 8 PM
EDT Saturday. The Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Polk.

* WIND...W 5 to 7 mph the remainder of today and south to
  southwest at 6 to 8 mph on Saturday.

* HUMIDITY...20 to 25 percent the remainder of today and 25 to 30
  percent on Saturday.

* ERC...38 to 42.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ050-262-265-170100-
/O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/
Pinellas-Inland Charlotte-Inland Lee-
217 PM EDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW 
HUMIDITIES...

* AFFECTED AREA...Pinellas...Inland Charlotte...Inland Lee.

* WIND...W to NW at 6 to 8 MPH the remainder of today.

* HUMIDITY...25 to 30 percent.

* ERC...38 to 46.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
673 
WWUS82 KTBW 170051
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
851 PM EDT Fri Mar 16 2018

...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND 
LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY...

.Dry air will remain in place across the region through tomorrow.
The dry air will support long durations of humidity values below 
35 percent. This combined with high ERC values will support Red 
Flag conditions within the warned areas.

FLZ052-171300-
/O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/
/O.CON.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/
Polk-
851 PM EDT Fri Mar 16 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
SATURDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH
ERC VALUES...

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING AS 
HUMIDITIES QUICKLY INCREASE...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 2 PM to 8 PM
EDT Saturday.

* AFFECTED AREA...Polk.

* WIND...Southeast 6 to 9 mph shifting to the southwest in the 
  afternoon.

* HUMIDITY...25 to 30 percent. 

* ERC...37 to 40.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now....or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

FLZ050-262-265-170200-
/O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/
Pinellas-Inland Charlotte-Inland Lee-
851 PM EDT Fri Mar 16 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

Rising humidities will bring and end to Red Flag conditions into
tonight.

$$
172 
WWUS82 KTBW 170713
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
313 AM EDT Sat Mar 17 2018

...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND
LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY...

.Dry air will remain in place across the region today. The dry 
air will support long durations of humidity values below 35 
percent. This combined with high ERC values will support Red Flag 
conditions within the warned areas.

FLZ052-180000-
/O.CON.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/
Polk-
313 AM EDT Sat Mar 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITIES
COUPLED WITH HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 2 PM to 8 PM
EDT Saturday.

* AFFECTED AREA...Polk.

* WIND...Southeast 5 to 8 mph shifting to the southwest in the 
  afternoon.

* HUMIDITY...25 to 30 percent.

* ERC...37 to 40.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
713 
WWUS82 KTBW 180002
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
802 PM EDT Sat Mar 17 2018

...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING...

FLZ052-180115-
/O.EXP.KTBW.FW.W.0010.000000T0000Z-180318T0000Z/
Polk-
802 PM EDT Sat Mar 17 2018

...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING AS 
HUMIDITIES INCREASE...

The dry air of this afternoon gives way to increasing moisture 
into midweek. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 1:21 PM EDT, 56 minutes earlier.

Area forecast discussion, Mar 16, 1:21 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
121 PM EDT Fri Mar 16 2018

.AVIATION...
Some brief MVFR vsbys from some shallow patchy fog may
impact KLAL and KPGD terminals between 08-11Z Saturday
morning, otherwise VFR will prevail during the next 24
hours. West winds in the 6 to 8 knot range this afternoon
will become light and variable after 00Z tonight, then
become southwest to west at 8 to 10 knots after 16Z on
Saturday as the sea breeze redevelops.

&&

.Prev Discussion... /issued 849 AM EDT Fri Mar 16 2018/

UPDATE...
Dry and stable conditions courtesy of high pressure over
the region will support pleasant dry weather with ample
sunshine and light winds across the entire forecast area the
remainder of today. After a very cool start (temps in the
30s and 40s) temperatures will rebound quickly with highs
topping out in the lower to mid 70s over inland areas during
the afternoon, but upper 60s to around 70 along the coast
due to an afternoon sea breeze. Ongoing forecast is on track
with no morning update required at this time.

MARINE...
Surface high pressure over the area will support tranquil
boating conditions with light winds and slight seas over
the Gulf waters the remainder of today, with an onshore
sea breeze component developing near shore during the
afternoon. Current forecast is in great shape with no
changes expected in the next forecast issuance around 10 AM.

FIRE WEATHER...
Very dry air over the region will result in long durations
(6 to 9 hours) of humidity values below 35 percent over
inland locations during the afternoon. These low humidity
values combined with high ERC values will support Red Flag
conditions over Pinellas, Polk, and inland sections of
Charlotte and Lee counties during the afternoon where Red
Flag warnings will be in effect from 11 AM this morning
until 9 PM tonight. Across the remainder of the region very
dry conditions will prevail however ERC's below critical
levels should preclude red flag conditions.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 9 PM EDT this evening for Inland
     Charlotte-Inland Lee-Pinellas-Polk.

     Fire Weather Watch from Saturday afternoon through
     Saturday evening for Polk.

Gulf waters...None.
&&

AVIATION...57/McMichael
Hazardous weather outlook, Mar 16, 4:33 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
433 AM EDT Fri Mar 16 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-162100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
433 AM EDT Fri Mar 16 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions are expected again today with a
combination of long durations of very low relative humidities and
high ERC values for the possibility of extreme fire behavior.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...FIRE WEATHER IMPACT...
Low humidities will remain in Polk County on Saturday which may
experience red flag conditions with long durations of critical
humidities and high ERC values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Davis

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:56 PM EDTRed Flag WarningTBWCharlotte, Lee, Pinellas, Polk24 hr
Mar 16, 3:42 AM EDTFire Weather WatchTBWPolk11 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.